Thunderstorm Wind, Pike
- When
- July 5, 12:45 PM EST
- Where
- Pike County, 0.55 mi W of Goody
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.670, -82.280
Trees were blown down in South Williamson.
Widespread severe thunderstorms brought down numerous trees and caused some damage to structures across eastern Kentucky during the afternoon and evening hours of July 5th. The hardest hit area was Emmalena in Knott where a damage survey team discovered evidence of 80 to 100 mph downburst winds at Camp Nathaniel.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JKL wrote it up.
Widespread severe thunderstorms brought down numerous trees and caused some damage to structures across eastern Kentucky during the afternoon and evening hours of July 5th. The hardest hit area was Emmalena in Knott where a damage survey team discovered evidence of 80 to 100 mph downburst winds at Camp Nathaniel.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jul 5, 12:26 PM EST, 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 126 PM EDT THU JUL 5 2012 .UPDATE... ISSUED AT 111 PM EDT THU JUL 5 2012 ACTIVITY HAS QUICKLY PICKED UP AHEAD AND ALONG THE LEADING EDGE OF THE COLD POOL DROPPING IN FROM THE NORTH. LOTS OF ACTIVITY DEVELOPING AND SHOULD PERSIST THROUGH THE REMAINDER OF THE AFTERNOON AS IT DROPS SOUTHWARD ACROSS THE AREA. LOTS OF INSTABILITY TO TAP INTO WITH SBCAPE AROUND 5000 J/KG. THUS...LOOK FOR DAMAGING WINDS AS THE MAIN THREAT WITH LARGE HAIL A SECONDARY THREAT. HRRR HAS MUCH OF THE ACTIVITY EXITING TO OUR SOUTH AROUND 6 PM THIS EVENING WHICH SEEMS REASONABLE AT THE CURRENT SPEED OF THE OUTFLOW BOUNDARY. UPDATE ISSUED AT 1157 AM EDT THU JUL 5 2012 OUTFLOW BOUNDARY CONTINUES TO DROP SOUTH AND IS NOW BEGINNING TO PUSH INTO FAR NORTHERN KENTUCKY. THE BOUNDARY HAS TURNED QUITE ACTIVE TO THE EAST CLOSE TO CHARLESTON...BUT HAS NOT YET TURNED ACTIVE FURTHER TO THE WEST. HOWEVER...WITH 5000J/KG OF SBCAPE DEVELOPING...I EXPECT TO SEE SOME EXPANSION TO THE WEST ALONG THIS LINE AS WE HEAD THROUGH THE AFTERNOON. GIVEN THE THREAT...SPC HAS ISSUED A SEVERE THUNDERSTORM WATCH THROUGH 7 PM TONIGHT FOR AREA MAINLY TO THE EAST OF I-75. PEOPLE WITH OUTDOOR PLANS SHOULD STAY TUNED TO THE WEATHER THIS AFTERNOON AND BE PREPARED TO TAKE ACTION. HAVE ALSO INCREASED POPS TO LIKELY FOR THE AREA THIS AFTERNOON AS MOST AREAS SHOULD SEE SOME PRECIPITATION. UPDATE ISSUED AT 924 AM EDT THU JUL 5 2012 MCS DEVELOPED OVER SOUTHERN MICHIGAN EARLY THIS MORNING AND HAS WEAKENED AS IT TRACKED SOUTH INTO NORTHERN AND CENTRAL OHIO. HOWEVER...THIS SYSTEM HAS DEVELOPED A COLD POOL AND MCV WHICH WILL CONTINUE TRACKING SOUTH INTO THIS AFTERNOON AND EVENING. AFTER THE INVERSION BREAKS THIS MORNING...SBCAPE WILL SURGE TO AT LEAST 4000 J/KG AN POTENTIALLY HIGHER. WITH THE MCV DROPPING SOUTH DURING THE PEAK HEATING...WE SHOULD SEE PRETTY DECENT SHOWER AND THUNDERSTORM DEVELOPMENT. THIS IS CERTAINLY SUPPORTED BY THE HRRR AND RUC. THUS...HAVE INCREASED POPS TO AROUND 40 ACROSS EASTERN KENTUCKY AND MAY NEED TO GO EVEN HIGHER...BUT WILL WAIT TO SEE HOW THE MCV DEVELOPS UPSTREAM BEFORE JUMPING ON BOARD COMPLETELY. REGARDLESS...MUCH LIKE THE PAST FEW DAYS...ANY OUTFLOW BOUNDARIES WILL EASILY BE CAPABLE OF 40 MPH WINDS AND NEAR THE STRONGER THUNDERSTORMS WINDS COULD REACH 60 MPH. THUS...THE MAIN THREAT WILL BE DAMAGING WINDS. A FEW MORE ORGANIZED STORMS WILL BE CAPABLE OF HAIL...BUT I EXPECT THE MAIN THREAT TO BE DAMAGING WINDS. FORECAST HAS BEEN UPDATED TO REFLECT ALL OF THESE CHANGES. DEPENDING ON HOW FAST CONVECTION DEVELOPS TODAY...THAT COULD PUT OUR HIGHS A TAD LOWER THAN CURRENTLY FORECAST. BUT FOR NOW WILL STICK CLOSE TO OUR PREVIOUS FORECAST AND WAIT TO SEE HOW THINGS DEVELOP. UPDATE ISSUED AT 640 AM EDT THU JUL 5 2012 MAINLY FRESHENED UP THE GRIDS TO ACCOUNT FOR THE LATEST OBSERVATIONAL TRENDS. && .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 352 AM EDT THU JUL 5 2012 HEAT WILL CONTINUE TO BE THE MAIN STORY AS THE CENTRAL CONUS UPPER LEVEL RIDGE EXPANDS MORE INTO THE OHIO AND TENNESSEE VALLEYS THROUGH THE SHORT TERM. RECORD HIGHS WILL GET SQUASHED TODAY THROUGH SATURDAY WITH READINGS RANGING IN THE 95 TO 100 DEGREE RANGE FOR MOST LOCATIONS. WE HAD A FEW SPOTS EVEN IN THE EAST CREEP TO OVER A 100 DEGREE HEAT INDICES YESTERDAY...AND SINCE TEMPERATURES WILL GENERALLY BE A DEGREE OR SO WARMER TODAY AND AGAIN ON FRIDAY...HAVE GONE AHEAD AND EXPANDED THE HEAT ADVISORY FOR THE REST OF THE AREA. HAVE ALSO EXTENDED THE ADVISORY THROUGH SATURDAY...AS READINGS LOOK TO BE SIMILAR TO FRIDAY...WITH HEAT INDICES GENERALLY PEAKING IN THE 100 TO 105 DEGREE RANGE...WITH SLIGHTLY HIGHER VALUES TOWARDS THE BLUEGRASS AND WEST OF I-75. THE CONVECTIVE TRENDS CONTINUE TO BE CHALLENGING THROUGH THE SHORT TERM...HOWEVER GIVEN THE MORE LIMITED COVERAGE THAT OCCURRED YESTERDAY AND THE LACK OF DEEPER MOISTURE AS WELL QUESTIONABLE TRIGGERS THROUGH FRIDAY...ITS HARD TO REALLY ADVERTISE MORE THAN ISOLATED POPS...SO HAVE STUCK WITH THIS IDEA FROM THE INHERITED FORECAST. THE NAM HAS BEEN PLAYING UP A POTENTIAL MCS FOR TONIGHT...HOWEVER GIVEN THE POOR CONVECTIVE INITIALIZATION...THERE IS NOT MUCH CONFIDENCE IN THIS SCENARIO AT THIS TIME. FOR TEMPERATURES...PRETTY MUCH ADDED A DEGREE OR SO FROM THE HIGHS THAT WERE ACHIEVED ON WEDNESDAY FOR TODAY...AND THEN ANOTHER DEGREE FOR FRIDAY. LOWS TONIGHT WILL GENERALLY BE BETWEEN 70 AND 75...WITH A FEW SHELTERED VALLEYS DIPPING INTO THE UPPER 60S. .LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 352 AM EDT THU JUL 5 2012 FOR THE EXTENDED THE MODELS ARE IN FAIRLY GOOD AGREEMENT THAT THE RENEWED UPPER RIDGE OVER THE MID SECTION OF THE NATION WILL BE SHUNTED WESTWARD AND WEAKENED BY TROUGHING TO THE NORTHEAST STARTING DURING THE LATTER PART OF THE WEEKEND. HEIGHTS WILL FALL THROUGH EAST KENTUCKY BEGINNING ON SUNDAY AND CONTINUE INTO TUESDAY WHEN THE NORTHEAST TROUGH AXIS PASSES THROUGH THE REGION ACCOMPANIED BY AT LEAST SOME SHORTWAVE ENERGY. FOR WEDNESDAY...BOTH THE GFS AND LATEST ECMWF HAVE PARKED A MINIMA OF HEIGHTS OVER EAST KENTUCKY IN RESPONSE TO RIDGING BUILDING OVER THE WEST. THIS APPEARS TO BE THE CLEAR PATTERN CHANGE THAT WE HAVE BEEN WAITING AND HOPING FOR AND WILL BREAK THE HEAT WAVE. SEVERAL RUNS IN A ROW HAVE CONFIRMED THE BREAKDOWN AND RETREAT OF THE RIDGE SO CONFIDENCE IS PRETTY GOOD THAT WE CAN TALK SERIOUSLY ABOUT TEMPERATURES RETURNING TO SEASONAL NORMALS BEFORE TOO LONG INTO THE START OF NEXT WEEK. SENSIBLE WEATHER WILL FEATURE ANOTHER VERY WARM DAY OR TWO OVER THE WEEKEND WITH UPPER RIDGING LIKELY KEEPING ANY CONVECTION AT BAY ON SATURDAY WITH A BIT HIGHER PCPN POTENTIAL ANTICIPATED FOR SUNDAY AS HEIGHTS FALL ALOFT AND A WAVY SFC BOUNDARY CREEPS CLOSER FROM THE NORTH. IT IS THIS BOUNDARY THAT HAS BEEN IN MOST DISPUTE AMONG THE MODELS THESE PAST SEVERAL RUNS WITH THE GFS AND GEM PUSHING ITO SOUTH INTO...AN IN SOME CASES THROUGH...KENTUCKY AS EARLY AS SUNDAY EVENING. THE NEW...AND PREFERRED...ECMWF WILL SAG THIS FRONT INTO OUR PART OF THE STATE ON MONDAY PROPER AND HOLD IT THERE AS A PRIME WEATHER FACTOR INTO TUESDAY. LATER ON FOR WEDNESDAY...IT FORMS A WAVE ON THE BOUNDARY OVER EAST KENTUCKY THAT...SHOULD THIS OCCUR... WILL CERTAINLY HEARTEN OUR HOPES FOR DROUGHT MITIGATING RAINS. HAVE NOT BOUGHT TOTALLY INTO THIS SCENARIO AS OF YET...BUT DID GUIDE THE GRIDS TOWARDS IT IN CONJUNCTION WITH THE CR POPULATION SCRIPT STARTING POINT. BY THE START OF THE NEW WEEK WE SHOULD BE LOOKING AT TEMPERATURES CLOSER TO NORMAL AND A RETURN OF DECENT CHANCES OF CONVECTION AND MUCH NEEDED RAINFALL. THE GRID LOAD CAME IN AS A PRETTY GOOD AMALGAM OF THE ECMWF AND GFS SO ONLY HAD TO TWEAK THE POPS A TAD EACH DAY TO TILT THE SCALE MORE TOWARD THE OVERSEAS MODEL AND ALSO ENHANCE THE DIURNAL NATURE OF THE POPS. IN ADDITION...MADE SOME FINE TUNE ADJUSTMENTS TO THE LOW TEMPERATURES EACH NIGHT TO ACCOUNT FOR SOME TERRAN DETAILS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 125 PM EDT THU JUL 5 2012 NUMEROUS SHOWERS AND THUNDERSTORMS WILL DROP SOUTHWARD ACROSS EASTERN KENTUCKY THIS AFTERNOON. THIS STORMS WILL PROVIDE SOME VERY GUSTY WINDS AT TIMES. THE STRONGER STORMS COULD GUSTS UP TO 50 KNOTS. THE THUNDERSTORM THREAT MAY DIMINISH TOWARDS 00Z...BUT COULD LINGER A BIT LONGER. BY MIDNIGHT...THINGS WILL TURN MUCH QUIETER AND SHOULD CONTINUE THROUGH TOMORROW MORNING. MORE ISOLATED STORMS WILL BE POSSIBLE FRIDAY AFTERNOON. && .JKL WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT SATURDAY FOR KYZ044-050>052-058>060- 068-069-079-080-083>088-104-106>120. && UPDATE...KAS SHORT TERM...GEOGERIAN LONG TERM....GREIF AVIATION...KAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1147 AM EDT THU JUL 5 2012 KYZ044-050>052-058>060-069-080-085>088-104-106>120-061200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-JACKSON-LAUREL- WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD- LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...MCKEE... LONDON...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 1147 AM EDT THU JUL 5 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY... ...SEVERE THUNDERSTORM WATCH 469 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAT INDICES WILL PEAK IN THE 100 TO 105 DEGREE RANGE FOR MOST LOCATIONS LATE THIS AFTERNOON AND EARLY THIS EVENING. THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EARLY THIS EVENING. THESE STORMS COULD BECOME SEVERE...CONTAINING DAMAGING WINDS AND LARGE HAIL. ADDITIONALLY...WITH ONGOING DROUGHT CONDITIONS...AN ELEVATED THREAT FOR WILDFIRES WILL PERSIST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT INDICES WILL PEAK IN 102 TO 107 DEGREE RANGE FOR MOST LOCATIONS ON FRIDAY AND SATURDAY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTHEAST OF A LINE FROM SANDY HOOK...TO BARBOURVILLE...TO WHITLEY CITY ON FRIDAY AFTERNOON. THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF EASTERN KENTUCKY FROM SUNDAY THROUGH WEDNESDAY. WITH ONGOING DROUGHT CONDITIONS...AN ELEVATED THREAT FOR WILDFIRES WILL PERSIST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ068-079-083-084-061200- ROCKCASTLE-PULASKI-WAYNE-MCCREARY- INCLUDING THE CITIES OF...MOUNT VERNON...SOMERSET...MONTICELLO... WHITLEY CITY 1147 AM EDT THU JUL 5 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAT INDICES WILL PEAK IN THE 100 TO 105 DEGREE RANGE FOR MOST LOCATIONS LATE THIS AFTERNOON AND EARLY THIS EVENING. THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EARLY THIS EVENING. THESE STORMS COULD BECOME SEVERE...CONTAINING DAMAGING WINDS AND LARGE HAIL. ADDITIONALLY...WITH ONGOING DROUGHT CONDITIONS...AN ELEVATED THREAT FOR WILDFIRES WILL PERSIST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT INDICES WILL PEAK IN 102 TO 107 DEGREE RANGE FOR MOST LOCATIONS ON FRIDAY AND SATURDAY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTHEAST OF A LINE FROM SANDY HOOK...TO BARBOURVILLE...TO WHITLEY CITY ON FRIDAY AFTERNOON. THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF EASTERN KENTUCKY FROM SUNDAY THROUGH WEDNESDAY. WITH ONGOING DROUGHT CONDITIONS...AN ELEVATED THREAT FOR WILDFIRES WILL PERSIST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KAS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1238 PM EDT THU JUL 5 2012 KYZ060-106-108-112-051715- MENIFEE-MORGAN-WOLFE-BREATHITT- 1238 PM EDT THU JUL 5 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 115 PM EDT THURSDAY AFTERNOON... SOUTHEASTERN MENIFEE... SOUTHWESTERN MORGAN... CENTRAL WOLFE AND NORTH CENTRAL BREATHITT. AT 1238 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR EZEL...OR 9 MILES WEST OF WEST LIBERTY...MOVING SOUTH AT 20 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MURPHYFORK AROUND 1245 PM EDT...HAZEL GREEN AROUND 1250 PM EDT...TRENT AROUND 1255 PM EDT...STILLWATER AROUND 100 PM EDT...LANDSAW AROUND 105 PM EDT... RESIDENTS SHOULD EXPECT GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT THURSDAY EVENING FOR EASTERN KENTUCKY. ABE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 104 PM EDT THU JUL 5 2012 KYZ044-050>052-059-060-051730- MENIFEE-MONTGOMERY-POWELL-ROWAN-BATH-FLEMING- 104 PM EDT THU JUL 5 2012 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 130 PM EDT THURSDAY AFTERNOON... NORTHERN MENIFEE... MONTGOMERY... NORTHWESTERN POWELL... SOUTHWESTERN ROWAN... BATH AND SOUTHEASTERN FLEMING. AT 104 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR JUDY...OR 6 MILES NORTH OF MOUNT STERLING...MOVING SOUTH AT 15 MPH. RESIDENTS SHOULD EXPECT GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT THURSDAY EVENING FOR EASTERN KENTUCKY. ABE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 114 PM EDT THU JUL 5 2012 KYZ058-069-111-114-051800- ESTILL-JACKSON-OWSLEY-LEE- 114 PM EDT THU JUL 5 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 200 PM EDT THURSDAY AFTERNOON... NORTHEASTERN JACKSON... OWSLEY... SOUTHWESTERN LEE AND SOUTH CENTRAL ESTILL. AT 114 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CRESSMONT...OR 7 MILES WEST OF BEATTYVILLE...MOVING SOUTH AT 5 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CRESSMONT AROUND 120 PM EDT...IDA MAY AROUND 125 PM EDT...BANFORD AROUND 130 PM EDT...EARNESTVILLE AROUND 140 PM EDT...WILD DOG AROUND 145 PM EDT... RESIDENTS SHOULD EXPECT GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT THURSDAY EVENING FOR EASTERN KENTUCKY. ABE
The Charleston,WV radar (KRLX), 86 km away, was scanning. The volume nearest the first event began at 17:44 UTC.
51 thunderstorm wind, 1 heavy rain, 1 flash flood. Local standard time, as filed.
Trees were blown down in South Williamson.
Trees were blown down at Stafford.
Trees were blown down on Hwy 1056 at McCarr.
A tree was blown down and across Wolfpit Branch Rd.
Power lines were blown down on George Drake Rd..
Trees were blown down on D Abner Rd.
Trees were blown down on Hwy 364.
Trees were blown down on Hwy 211.
Trees were blown down on Fairground Ridge Rd.
Trees were blown down on Van Thompson Rd.
Trees were blown down on Yellow Rock Rd.
Trees were blown down on US 60E.
Trees were blown down near the Carrington Green golf course on the Bath county line.
Trees were blown down in Mount Sterling and countywide.
Four trees were blown down along Hwy 52 between Bear Track and Beattyville.
Trees were blown down on Adams Branch Rd and on Hwy 36.
Trees were blown down on Hwy 1498.
Trees were blown down on Hwy 777.
Trees were blown down at Adams Branch and on Hwy 36 at Craigs Hill.
Trees were blown down on Tarr Ridge and Hwy 77 near Mariba.
The roof was blown off an outbuilding at Sand Gap.
An NWS storm damage survey team found damage associated with 80-100 mph down burst winds at Camp Nathaniel near Emmalena. Numerous large diameter trees wre snapped or uprooted and were lying in a northwest to southeast direction. One large uprooted tree fell onto a building owned by the camp and other buildings received minor damage.
A tree fell on a house in the Combs area.
The Jackson county mesonet site measured 1.15 inches of rainfall between 313 and 343 pm today. The site also measured 0.21 inches of rain in a five minute period between 338 and 343 pm.
Power lines were blown down on Couchtown Rd.
Trees were blown down at Chavies.
A tree was blown down and onto a house.
Trees were blown down on Hwy 582. One of the trees fell onto a vehicle.
Trees were blown down at Sand Springs.
A tree fell on a man on Hawk Creek Rd.
A thunderstorm wind gust of 55 mph was measured by the Jackson county mesonet station.
The roof was blown off a tobacco house and a greenhouse was damaged in London.
Power poles snapped on 4th street.
A tree was snapped off approximately 15 feet above the ground at the London State Office Building in London, KY.
Trees were blown down on Highways 638 and 687.
Trees were blown down on Billys Branch Road.
A tree fell on a garage on Wendover Rd.
The Save A Lot store in Corbin suffered roof damage.
Trees and power lines were blown down on Highways 635, 3264, and 1676.
Flowing water deep enough to cover the tires on vehicles was reported on Hwy 476.
A tree was blown onto a car in the Oak Grove area.
Numerous trees were blown down in Arjay.
Trees were blown down on Hwy 761.
Trees and power lines were blown down.
Numerous trees were blown down in the Clear Creek area.
A large tree was down and onto an unoccupied car on Hwy 836.
The roof of a Big Lots store and various other business signs along Hwy 25E were damaged or blown away completely.
Several trees were blown down in Monticello.
Trees were blown down and the siding was blown off of a garage on Missouri Hollow Rd.
A large tree, 18-24 inches in diameter, was broke off approximately 4 feet off the ground along Hwy 1470 E.
Trees were blown down on Hwy 200.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2012Every state in 2012This day in weather historyWarnings in Kentucky, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 389175, 389176, 389188, 389209, 389210, 389214, 389216, 389217, 389218, 389219, 389220, 389222, 389224, 389226, 389228, 389230, 389232, 389233, 389243, 389478, 389252, 389476, 389238, 389174, 389235, 389237, 389250, 389480, 389246, 389248, 389481, 389241, 389482, 390732, 389483, 389247, 389245, 389484, 389254, 389485, and more.